Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 46, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 12, 2003, 3:41 PM CST for Catahoula Parish, Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 12, 2003, 3:41 PM CST (21:41 UTC)
- Expired
- Mar 12, 2003, 4:40 PM CST
- In force
- 59 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Catahoula Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
797
WUUS54 KJAN 122141
SVRJAN
LAC025-122240-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CST WED MAR 12 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CATAHOULA PARISH IN NORTHEAST LOUISIANA
* UNTIL 440 PM CST
* AT 339 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 14 MILES WEST OF LARTO LAKE...OR ABOUT 14 MILES
NORTH OF EFFIE...MOVING NORTHEAST AT 20 MPH. THIS STORM SHOULD
MOVE INTO SOUTHWEST CATAHOULA PARISH AROUND 400 PM. HAIL TO THE
SIZE OF HALF DOLLARS IS LIKELY WITH THIS STORM.
ANOTHER SEVERE THUNDERSTORM WAS SHOWN NEAR JENA AND WAS MOVING EAST
AT 25 MPH. THIS STORM WILL ENTER THE NORTHWEST PORTION OF CATAHOULA
PARISH AROUND 350 PM. HAIL TO THE SIZE OF PENNIES IS LIKELY WITH
THIS STORM.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR LARTO LAKE AT 400 PM CST
BE NEAR ARCHIE AT 410 PM CST
BE NEAR JONESVILLE AT 435 PM CST
LAT...LON 3167 9200 3143 9200 3130 9199 3131 9186
3141 9186 3162 9183 3168 9175 3187 9158
3187 9177 3193 9199
$$
CRAVENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 12:40 PM CST, 3 hours 1 minute earlier.
Area forecast discussion, Mar 12, 12:40 PM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1240 PM CST WED MAR 12 2003 WILL MAKE A FEW CHANGES TO THE POPS TONIGHT. WITH MOSTLY CLEAR SKIES FOR A WHILE...MOISTURE FLOWING IN AND THE BOUNDARY EXPECTED TO CONTINUE MOVING NORTH...SOUTHERN ZONES WILL GET MOST OF THE ACTIVITY TODAY. THUNDERSTORMS WERE ALREADY DEVELOPING OVER THE KMOB CWA AND INCHING TOWARD SOUTHEAST ZONES...WHILE AN AREA OF THUNDERSTORMS WERE DEVELOPING OVER EAST TX/WEST LA. FOG EXTENDS FROM KCLE DOWN TO KGLS...MAY BE A WARM FRONT OR THE TAIL END OF THE FRONT EXPECTED TO MOVE UP FROM THE COAST. MODELS SHOW THE BOUNDARY STRETCHING FROM THE TX/LA BORDER TO MS/AL COAST INTO CENTRAL FLORIDA. THE WAVE EXPECTED TO MOVE ACROSS NORTHERN MS WAS STILL NEAR THE TX PANHANDLE. NORTHERN GROUPS MAY GET A FEW TS/SH TONIGHT...IF ANYTHING HOLDS TOGETHER. INTERSTATE 20 MAY BE THE CUT OFF. REALLY EXPECT RAIN TO DEVELOP NORTH THURSDAY WITH THE SHORTWAVE. WILL PROBABLY INCREASE POPS SOUTH AND LOWER POPS NORTH. WITH MOISTURE AND INSTABILITY INCREASING AREAWIDE...WILL DEFINITELY KEEP THUNDER ALL GROUPS. FOR THURSDAY...MODELS BRING THE SHORTWAVE THROUGH WITH THE BEST INSTABILITY REMAINING SOUTH. UNLESS THE SYSTEM SPEEDS UP...WILL PROBABLY GO WITH AFTERNOON WORDING. WILL NOT FLIP FLOP ON POPS FOR FRIDAY AND SATURDAY...WILL CONTINUE A SLIGHT CHANCE. MODELS ARE MUCH DRIER THAN YESTERDAY...WILL WAIT ON CHANGES. SUNDAY LOOKS WET FOR THE SOUTH. THE BOUNDARY THAT DEVELOPS WITH THE SHORTWAVE THURSDAY... APPEARS TO STALL OFF THE COAST AND SLOWLY MOVE BACK OVER THE WEEKEND...KEEPING RAIN CHANCES IN THROUGH MONDAY. GFS STILL HAS A 989 LOW DEVELOPING OVER THE PLAINS AND MOVING THROUGH THE MIDWEST THROUGH THE WEEK. 250MB WINDS SHOW A FEW JET STREAKS MOVING ACROSS THE AREA THIS WEEKEND...WITH THE AREA IN THE FRONT ENTRANCE REGION BY MONDAY MORNING. WILL CONTINUE RAIN INTO WEDNESDAY...WOULD NOT GO HIGHER THAN A CHANCE AT THIS POINT. GENERALLY WILL NOT MAKE ANY MAJOR CHANGES TO THE FORECAST. WILL GO WITH A MIX FOR TEMPS. GUIDANCE VALUES SEEM OK. PRELIMINARY NUMBERS... JAN 058/077/055/075/049 5352 MEI 056/077/053/073/051 5352 .JAN... AR...NONE. LA...NONE. MS...NONE.
Hazardous weather outlook, Mar 12, 2:45 PM CST, 56 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 245 PM CST WED MAR 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT OVER PORTIONS OF NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS AND MUCH OF MISSISSIPPI. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER A FEW STORMS MAY BE SEVERE...MAINLY ALONG AND WEST OF THE MISSISSIPPI RIVER. IN ADDITION...STORMS THAT DEVELOP ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR MAY ALSO BECOME SEVERE. A VERY WARM AND MOIST AIRMASS IS IN PLACE OVER THE LOWER MISSISSIPPI RIVER VALLEY. THE AIRMASS WILL COMBINE WITH DAYTIME HEATING AND WEAK UPPER LEVEL DISTURBANCES TO PRODUCE SHOWERS AND THUNDERSTORMS. THE BEST INSTABILITY WILL EXIST OVER SOUTHERN MISSISSIPPI AND WEST OF THE MISSISSIPPI RIVER. AS THE SUN SETS...SHOWERS AND THUNDERSTORMS SHOULD BEGIN DECREASING IN NUMBER AND INTENSITY...HOWEVER WITH WEAK UPPER LEVEL DISTURBANCES MOVING EAST OVER THE AREA...SOME STORMS COULD PERSIST UNTIL AROUND 10 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ...DAYS TWO AND THREE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN... STRONG THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI FOR TUESDAY AND WEDNESDAY AS A STRONG UPPER LEVEL SYSTEM AND FRONTAL BOUNDARY APPROACH THE LOWER MISSISSIPPI RIVER VALLEY. IN ADDITION...THERE IS A CHANCE OF LOCALLY HEAVY RAINS OVER THE REGION DURING THE PERIOD. .SPOTTER CALL TO ACTION STATEMENT... STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...WILL NOT BE NEEDED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 4:31 PM CST | Severe Thunderstorm Warning | JAN | Concordia | 59 min |
| Mar 12, 4:37 PM CST | Severe Thunderstorm Warning | JAN | Catahoula | 38 min |
| Mar 12, 5:16 PM CST | Severe Thunderstorm Warning | JAN | Catahoula | 29 min |
| Mar 12, 5:49 PM CST | Severe Thunderstorm Warning | JAN | Catahoula | 41 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.